Alert archive / Minnesota / Freeze Warnings in 2011
Freeze Warning 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this freeze warning at Sep 14, 2011, 3:37 AM CDT for 17 counties in North Dakota; 18 counties in Minnesota. It took effect at Sep 15, 2011, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2011, 3:37 AM CDT (08:37 UTC)
- In effect from
- Sep 15, 2011, 12:00 AM CDT
- Expired
- Sep 15, 2011, 7:50 AM CDT
- In force
- 8 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.6 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
168 WWUS73 KFGF 140837 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 337 AM CDT WED SEP 14 2011 ...WIDESPREAD SUB FREEZING TEMPERATURES EXPECTED TONIGHT AND EARLY THURSDAY MORNING... .SURFACE HIGH PRESSURE WILL MOVE OVER THE RED RIVER VALLEY THIS EVENING INTO MINNESOTA BY THURSDAY MORNING. THIS HIGH WILL BRING A DRY AIRMASS...CLEAR SKY AND LIGHT WINDS TONIGHT INTO EARLY THURSDAY MORNING RESULTING IN WIDESPREAD IN LOW TEMPERATURES FROM 25 TO 30. MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-029-030-039- 049-052-053-151300- /O.UPG.KFGF.FZ.A.0002.110915T0500Z-110915T1300Z/ /O.NEW.KFGF.FZ.W.0003.110915T0500Z-110915T1300Z/ /O.CON.KFGF.FR.Y.0005.000000T0000Z-110914T1400Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA- EASTERN WALSH-GRAND FORKS-STEELE-TRAILL-CASS-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CAVALIER... GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO...LISBON... GWINNER...WAHPETON 337 AM CDT WED SEP 14 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOW TEMPERATURES THIS EARLY WEDNESDAY MORNING WILL BE FROM 32 TO 36 DEGREES. THIS MAY CAUSE AREAS OF FROST IN SHELTERED LOW LYING LOCATIONS. * COLDER TEMPERATURES ARE EXPECTED THIS UPCOMING NIGHT AS HIGH PRESSURE WILL RESIDE OVER THE REGION. A CLEAR SKY AND LIGHT WINDS AND A COLDER THAN NORMAL AIRMASS WILL ALLOW TEMPERATURES TO DROP TO 25 TO 30 DEGREES BY DAWN THURSDAY. * SENSITIVE OUTDOOR PLANTS AND OVER VEGETATION WILL BE IMPACTED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NDZ006-007-014-015-024-026-028-038-054-151300- /O.NEW.KFGF.FZ.W.0003.110915T0500Z-110915T1300Z/ /O.CON.KFGF.FZ.W.0002.000000T0000Z-110914T1400Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES- WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... ADAMS 337 AM CDT WED SEP 14 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY. * TEMPERATURES WILL DROP TO AROUND 30 DEGREES EARLY WEDNESDAY MORNING WITH A FEW LOCATIONS REACHING THE UPPER 20S. AREAS NEAR DEVILS LAKE...INCLUDING THE CITY OF DEVILS LAKE...WILL STAY QUITE A BIT WARMER DUE TO THE PROXIMITY OF THE WARMER LAKE. * THIS UPCOMING NIGHT WILL ALSO SEE SIMILAR TEMPERATURES WITH LOW TEMPERATURES AROUND 30 DEGREES. * SENSITIVE OUTDOOR PLANTS AND OVER VEGETATION WILL BE IMPACTED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DTR
5 follow-up statements
990 WWUS73 KFGF 141421 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 921 AM CDT WED SEP 14 2011 ...WIDESPREAD SUB FREEZING TEMPERATURES THURSDAY MORNING... .SURFACE HIGH PRESSURE WILL MOVE OVER THE RED RIVER VALLEY THIS EVENING INTO MINNESOTA BY THURSDAY MORNING. THIS HIGH WILL BRING A DRY AIRMASS...CLEAR SKY AND LIGHT WINDS TONIGHT INTO EARLY THURSDAY MORNING RESULTING IN WIDESPREAD IN LOW TEMPERATURES FROM 25 TO 30. NDZ006-007-014-015-024-026-028-038-054-151300- /O.EXP.KFGF.FZ.W.0002.000000T0000Z-110914T1400Z/ /O.CON.KFGF.FZ.W.0003.110915T0500Z-110915T1300Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES- WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... ADAMS 921 AM CDT WED SEP 14 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... ...FREEZE WARNING HAS EXPIRED... TEMPERATURES ARE WARMING INTO THE 40S...AND THE FREEZE WARNING HAS EXPIRED. WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED ONCE AGAIN TONIGHT. * SENSITIVE OUTDOOR PLANTS AND OVER VEGETATION WILL BE IMPACTED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-029-030-039- 049-052-053-151300- /O.EXP.KFGF.FR.Y.0005.000000T0000Z-110914T1400Z/ /O.CON.KFGF.FZ.W.0003.110915T0500Z-110915T1300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA- EASTERN WALSH-GRAND FORKS-STEELE-TRAILL-CASS-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CAVALIER... GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO...LISBON... GWINNER...WAHPETON 921 AM CDT WED SEP 14 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... ...FROST ADVISORY HAS EXPIRED... TEMPERATURES ARE WARMING INTO THE 40S...AND THE FREEZE WARNING HAS EXPIRED. * COLDER TEMPERATURES ARE EXPECTED TONIGHT AS HIGH PRESSURE WILL RESIDE OVER THE REGION. A CLEAR SKY AND LIGHT WINDS AND A COLDER THAN NORMAL AIRMASS WILL ALLOW TEMPERATURES TO DROP TO 25 TO 30 DEGREES BY DAWN THURSDAY. * SENSITIVE OUTDOOR PLANTS AND OVER VEGETATION WILL BE IMPACTED IF LEFT UNCOVERED. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DK
226 WWUS73 KFGF 141953 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 253 PM CDT WED SEP 14 2011 ...WIDESPREAD SUB FREEZING TEMPERATURES TONIGHT... .SURFACE HIGH PRESSURE WILL MOVE OVER THE RED RIVER VALLEY THIS EVENING INTO MINNESOTA TONIGHT. THEREFORE...EXPECT CLEAR SKY AND LIGHT WINDS TONIGHT RESULTING IN WIDESPREAD LOW TEMPERATURES IN THE MID TO UPPER 20S. MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-151300- /O.CON.KFGF.FZ.W.0003.110915T0500Z-110915T1300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 253 PM CDT WED SEP 14 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... * A RECORD COLD AIRMASS WILL BE OVER THE REGION TONIGHT. TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S WITH SOME AREAS LOCALLY IN THE LOWER 20S. CANADIAN HIGH PRESSURE WILL SETTLE OVER THE REGION TONIGHT...AND PROVIDE CLEAR SKIES AND A WIDESPREAD FREEZE. * SENSITIVE OUTDOOR PLANTS AND OVER VEGETATION WILL BE IMPACTED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DK
794 WWUS73 KFGF 150220 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 920 PM CDT WED SEP 14 2011 ...WIDESPREAD SUB FREEZING TEMPERATURES TONIGHT... .SURFACE HIGH PRESSURE WILL MOVE OVER THE RED RIVER VALLEY THIS EVENING INTO MINNESOTA TONIGHT. THEREFORE...EXPECT CLEAR SKY AND LIGHT WINDS TONIGHT RESULTING IN WIDESPREAD LOW TEMPERATURES IN THE MID TO UPPER 20S. MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-151300- /O.CON.KFGF.FZ.W.0003.110915T0500Z-110915T1300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 920 PM CDT WED SEP 14 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THURSDAY... * A RECORD COLD AIRMASS WILL BE OVER THE REGION TONIGHT. TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S WITH SOME AREAS LOCALLY IN THE LOWER 20S. CANADIAN HIGH PRESSURE WILL SETTLE OVER THE REGION TONIGHT...AND PROVIDE CLEAR SKIES AND A WIDESPREAD FREEZE. * SENSITIVE OUTDOOR PLANTS AND OVER VEGETATION WILL BE IMPACTED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
423 WWUS73 KFGF 151016 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 516 AM CDT THU SEP 15 2011 ...WIDESPREAD SUB FREEZING TEMPERATURES THROUGH 8 AM... .SURFACE HIGH PRESSURE WAS OVER WEST CENTRAL MINNESOTA EARLY THIS MORNING. THIS HIGH AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID AND UPPER 20S IN MOST AREAS THROUGH SUNRISE. TEMPERATURES WILL VARY WITH SOME IN TOWN READINGS HOLDING A BIT WARMER CLOSE TO 32-33 DEGREES. MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-151300- /O.CON.KFGF.FZ.W.0003.000000T0000Z-110915T1300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 516 AM CDT THU SEP 15 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * SUB FREEZING TEMPERATURES WILL CONTINUE THROUGH SUNRISE. MOST LOCATIONS WILL SEE LOWS BETWEEN 25 AND 30...WITH SOME LOCATIONS IN CITIES AND ALONG BODIES OF WATER HOLDING NEAR THE FREEZING MARK. * SENSITIVE OUTDOOR PLANTS AND OVER VEGETATION WILL BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DTR
200 WWUS73 KFGF 151250 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 750 AM CDT THU SEP 15 2011 ...FREEZE WARNING NO LONGER IN EFFECT... MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-151400- /O.CAN.KFGF.FZ.W.0003.000000T0000Z-110915T1300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 750 AM CDT THU SEP 15 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE FREEZE WARNING. OBSERVATIONS INDICATED MOST SITES DROPPED TO BETWEEN 25 AND 30 THIS MORNING. A FEW LOCATIONS IN THE LOWER 20S WERE OBSERVED AROUND WADENA AND SCATTERED OVER OTHER PARTS OF NORTHWESTERN MINNESOTA. TEMPERATURES HAVE REACHED THEIR LOW FOR THE DAY AND WILL RISE INTO THE MID AND UPPER 50S THIS AFTERNOON. $$ DTR
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this freeze warning went out at Sep 14, 3:27 AM CDT, 10 minutes earlier.
Area forecast discussion, Sep 14, 3:27 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
327 AM CDT WED SEP 14 2011
.SHORT TERM...
CURRENTLY...SFC HIGH OVER WEST CENTRAL SASKATCHEWAN WITH AXIS INTO
CNTRL ND. WATER VAPOR SHOWS VORT MAX DROPPING SOUTH INTO NW ND AND
IR SATELLITE SHOWS AREA OF HIGH CLOUDS DROPPING SOUTH AHEAD OF IT
IN ASSOCIATED WITH ENTRANCE REGION OF 300 MB JET AXIS. THIS BAND
OF CIRRUS HELD TEMPS US A BIT....BUT MOST READINGS IN THE FCST
AREA FROM 32 TO 36 DEGREES. SOME UPR 20S IN SW MANITOBA. FEEL LIKE
UPR 20S WILL BE COMMON AT DAYBREAK IN DVL BASIN (AWAY FROM THE
LAKE) AND IN SCATTERED POCKETS OF NW MN. INTERESING TO SEE ON
SATELLITE AND ON CANADIAN RADARS LAKE EFFECT STREAMERS
(CLOUDS/SHOWERS) DOWNWIND OF BOTH LAKE MANITOBA AND LAKE WINNIPEG.
LAKE MANITOBA CLOUD BANDS MAKING IT AS FAR SOUTHEAST AT CAVALIER
BEFORE BREAKING UP. ALSO SEEING LAKE EFFECT CLOUD BANDS OFF LAKE
OF THE WOODS INTO THE BAUDETTE AREA.
WATER VAPOR AND IR SATELLITE PIX SHOWS VORT MAX ROTATING
SOUTHWARD AROUND ONTARIO UPPER LOW ALONG THE NW ONTARIO/MANITOBA
BORDER REGION. THIS VORT IS PROGGED TO REACH LAKE OF THE WOODS
AREA AROUND 18Z AND THEN MOVE SOUTHEAST THRU MN ARROWHEAD. CU
RULES SUPPORT BKN VFR CUMULUS DECK FORMING MIDDAY-AFTN ROUGHTLY
NORTHEAST HALF OF THE FCST AREA AND WITH SHORT WAVE MOVING THROUGH
LAKE OF THE WOODS REGION WILL MAINTAIN LOW POPS FOR -SHRA.
OTHERWISE CONVECTIVE TEMPS QUITE LOW (LOWER 50S AT GRAND FORKS) SO
EXPECT A COOL DAY.
FOR TONIGHT...FOCUS IS ON LOW TEMPERATURES. CENTER OF HIGH PRESSURE AND
DRIEST AIR OVER WEST CENTRAL SASK TONIGHT WHERE TEMPS ARE IN THE
MID 20S. THIS CENTER OF HIGH PRESSURE AND DRY AIRMASS WILL SLIDE
OVER THE FCST AREA TONIGHT...WITH AXIS OF CALM WINDS AND DRIEST
AIRMASS NR A BEMIDJI TO SIOUX FALLS LINE NR 12Z. MODELS WANT TO
BRING A LIGHT SOUTH WIND TO ERN ND AND PARTS OF THE RED RIVER
VALLEY 09Z TO 12Z...BUT FEEL INVERSION MAY HOLD AND KEEP MOST
WINDS LIGHT ENOUGH TO PREVENT A TEMP RISE. WITH DRY AIRMASS IN
PLACE AND CLEAR SKY FEEL SUB FREEZING TEMPS PSBL OVER ALL THE FCST
AREA EVEN IN WRN FCST AREA AS AIRMASS WILL BE QUITE DRY AND
INVERSION MAY SET UP TO PREVENT ENOUGH MIXING FOR WARMING. MAV/MET
MOS ALL INDICATE 28 TO 31 OVER ERN AND CNTRL ND WITH POCKET OF MID
20S LIKELY IN THE BEMIDJI-PARK RAPIDS-WADENA AREA.
THURSDAY SHOULD SEE NEARYL FULL SUN AND IT WILL BE WARMER AS SOUTH
WINDS DEVELOP OVER ERN ND IN THE AFTN. FRIDAY WILL BE A BREEZY
DAY. A BAND OF MID LEVEL MOISTURE WILL MOVE ACROSS THE AREA IN AN
AREA OF 700-850 MB WARM ADVECTION.
NEXT SHORT WAVE TO AFFECT AREA WILL BE LATER SATURDAY INTO EARLY
SUNDAY WITH SOME SHOWERS. 00Z ECMWF IS IN A BIT BETTER AGREEMENT
WITH GFS RUN...BUT STILL A BIT SLOWER OVERALL. WILL MAINTAIN 20-30
POPS WE HAVE GOING.
.LONG TERM...
SOME ISSUES IN REGARDS TO NEXT 500 MB TROUGH DUE TO IMPACT THE
AREA MON-TUE IN TERMS OF STRENGTH AND TIMING. GFS REMAINS A BIT
MORE PROGRESSIVE. ECMWF MODEL FLIP FLOPPING BTWN A MORE
PROGRESSIVE SOLN SUCH AS THE GFS VERSUS SLOWER UPR LOW SOLN.
EITHER WAY WOULD APPEAR A GOOD CHC OF SOME SHOWERS MON NIGHT INTO
TUESDAY...ESP IF YOU BUY SLOWER ECMWF SOLN.
&&
.AVIATION...
SOUNDINGS SHOW CUMULUS FIELD WILL FORM TODAY AROUND 5000-6000 FT
AGL AND WILL QUICKLY GET BROKEN IN COVERAGE IN MOST LOCATIONS
EXCEPT DVL REGION WHERE DRIER AIR WILL BEGIN TO MOVE IN. THE CU
WILL DISSIPATE LATE AFTN-EVE WITH LOSS OF HEATING. NORTH-NORTHWEST
WINDS WILL RUN 15-20 KTS OVER THE VALLEY INTO NW MN TODAY THEN GO
CALM QUICKLY THIS EVE.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FROST ADVISORY UNTIL 9 AM CDT THIS MORNING FOR NDZ008-016-027-
029-030-039-049-052-053.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY FOR
NDZ006>008-014>016-024-026>030-038-039-049-052>054.
FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR NDZ006-007-014-
015-024-026-028-038-054.
MN...FROST ADVISORY UNTIL 9 AM CDT THIS MORNING FOR MNZ001>009-
013>017-022>024-027>032-040.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY FOR
MNZ001>009-013>017-022>024-027>032-040.
&&
RIDDLEHazardous weather outlook, Sep 13, 6:10 AM CDT, 21 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 610 AM CDT TUE SEP 13 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-141115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 610 AM CDT TUE SEP 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL DROP THROUGH THE AREA THIS AFTERNOON WITH COLDER AIR ARRIVING TONIGHT AS HIGH PRESSURE MOVES INTO CENTRAL NORTH DAKOTA. LOW TEMPERATURES AROUND 30 ARE EXPECTED IN THE DEVILS LAKE BASIN AND OVER THE BEMIDJI AND PARK RAPIDS AREA OF NORTHERN MINNESOTA TONIGHT. THE REST OF THE AREA WILL SEE LOWS JUST ABOVE FREEZING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CENTER OF THE HIGH WILL GIVE A CLEAR SKY AND LIGHT WINDS WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING OVER THE AREA WITH THE COLDEST LOW TEMPERATURES IN THE 25 TO 30 DEGREE RANGE EXPECTED FROM THE RED RIVER VALLEY EAST THROUGH MOST OF MINNESOTA. AREAS NEAR THE WARMER LAKES AND IN THE CITIES WILL SEE TEMPERATURES A BIT WARMER AND MAY ESCAPE A FREEZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
Nearby
Freeze Warnings in Minnesota, 2011Freeze Warnings in North Dakota, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.